Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Suggest medication to treat severe bloating, gas and indigestion due to Zoloft

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1656 Questions
Question
Hi!

I recently started taking zoloft for anxiety and have found it to be very very helpful to me. One thing, however, is that it seems to cause a great deal of GI problems for me. I am taking severe severe bloating, gas, indigestion and some pain. What is something I can take in addition to the medicine to help with these symptoms. I would really appreciate if someone could let me know!

Best, XXXX
Wed, 16 May 2018 in Digestion and Bowels
 
 
Answered by Dr. Ramesh Kumar 6 hours later
Brief Answer:
Common side effects of SSRI.

Detailed Answer:
Hi,
Thanks for asking query on this forum dear.
Firstly i am glad that you are feeling well on Zoloft.

Add a daily dose of probiotic capsule like Vizylac or Bifilac.They contain good bacteria that act in proper digestion of food.
Zoloft sertraline is a SSRI and g,i upset is one of the commonest and most frequent side effect encountered with it.So don’t worry 9 out of 10 patient feel
the same on Zoloft.
For bloating and belching add Esomeprazole 40 mg once daily.This would make you feel much better.
A piece of advice from this old doctor.If possible try to switch over to Paroxetine then Sertralline.Serta is a old SSRI hence intensity of G.I upsets are bit on higher side.
Paroxetine is far more effective and with less distressing effect.
For proper digeston take external enyme supplement like Unizyme twice daily.However loose stool and constipation with loss of libido are the most common side effectsc of SSRI’s.
Hope i was helpful.
Please feel free to follow up.
Above answer was peer-reviewed by
 
Follow-up: Suggest medication to treat severe bloating, gas and indigestion due to Zoloft 13 hours later
hi and thank you for the response.

my doctor has encouraged zoloft specifically because my husband and i are trying for a baby and she says it is the safest medicine - i have been before on lexapro and it worked but she said to make the switch.

i am hoping the bloating and gas will subside in a few weeks?
 
 
Answered by Dr. Ramesh Kumar 24 minutes later
Brief Answer:
follow up.

Detailed Answer:
As soon as you would start taking Nexium and probiotic bloating would go away.
Best of luck for baby.
Please do write a review.
Any suggestions to make answers better also welcomed.
Regards!
Above answer was peer-reviewed by
 
Follow-up: Suggest medication to treat severe bloating, gas and indigestion due to Zoloft 15 minutes later
Thanks very much.

When should I take probiotic? With the medicine in morning?

Also I read about charcoal supplement would it help?

Is nexium for bloating or heartburn?
 
 
Answered by Dr. Ramesh Kumar 8 hours later
Brief Answer:
Please avoid charcoal in pregnancy.

Detailed Answer:
Hello again my dear patient,
You should take probiotic twoce a day 9 a.am and 9p.m i.e 10 min before breakfastvand dinner.
VSL#3 is over the counter probiotic and would be hood for you.
Please try to avoid activated charcoal during pregnancy.
Rather take a combination of antacid with Simethicone which is generally considered safe to take during pregnancy because it does not cross the placenta and is very effective.
Nexium is aPPI primaririly meant for acidity but has secondary effect on bloating and gas too.
Hope i was helpful dear.
Feel free to follow up.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,  
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor